Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Experiences taking effexor?

I started taking it a few days ago. SO far i havent slept in 4 days, have dealt with nausea, headaches, feeling high, and totally losing sensation in my lady parts which I am NOT happy about! I know some of the effects go away, but I have read some stay, can get worse, and that the withdrawals are terrible!

This was my last resort for my anxiety, but I almost feel like saying screw it and just getting real serious on some therapy.

this stuff sounds crazy.

Answer Question
 
Anonymous

Asked by Anonymous at 5:12 PM on Mar. 26, 2013 in Health

Answers (7)
  • I hated it. I didn't really help my anxiety (no more than St. John's Wort and Valerian Root) and getting off of it was the most difficult thing I've ever done. Even tapered withdrawal was horrible.

    I don't mean to harsh your gig; it may ultimately work well for you as it does for many. But I had no sex drive, was unable to orgasm the entire time I was on it and I was still anxious on top of it all so it wasn't worth it to me.
    Anonymous

    Answer by Anonymous at 5:43 PM on Mar. 26, 2013

  • Yea I can't orgasm! And I hear that happens a lot and can continue even after being off it. Screw that. I really need to look more into holistic remedies, etc. How long did u take it for? I've only been on it a few days. Think withdrawal will be rough? Im terrified.
    Anonymous

    Comment by Anonymous (original poster) at 6:20 PM on Mar. 26, 2013

  • I gained a TON of weight and my metabolism didn't go back to normal for months after I stopped taking it. It also did nothing for my anxiety. I didn't have any withdrawal symptoms getting off of it, but many people do.
    Nos4

    Answer by Nos4 at 8:09 PM on Mar. 26, 2013

  • Withdrawal won't be bad after a few days. I was on it a little over a year.
    Anonymous

    Answer by Anonymous at 10:51 PM on Mar. 26, 2013

  • Pristiq is better, a new better version of Effexor, but pricier
    I didn't mind it but more side affects (Effexor) where as Pristiq hds alot less I had to stop as our extended health changed & it was too costly after a while

    I hate to say it coming off it was a bitch I had a real bad time & was tapered also - it took abut 4 solid weeks of hell
    If you can get away with it & not take it then stop or look into a different one

    It killed my sex drive & it really sucked................ coming off of it was amazing when my body could orgasm again & so easily, I felt free being off anti's

    talk to your Dr. about Pristiq
    sarasmommy777

    Answer by sarasmommy777 at 11:15 PM on Mar. 26, 2013

  • Oh ya it takes about 3 weeks for your body to adjust headaches & nausea I also felt and at weird times of the day, ya have to be a little patient
    sarasmommy777

    Answer by sarasmommy777 at 11:16 PM on Mar. 26, 2013

  • I called my doc nd asked him about weaning off it. He said at such a low dose and it not letting me sleep for 5 days I must be really sensitive. Without even asking he told me he was calling me in a dose for a different drug instead. Lol. Seriously. So I didn't take it yesterday. I finally slept! Well, besides waking up after crazy dreams and sweating a puddle in my bed. . . . .
    Anonymous

    Comment by Anonymous (original poster) at 9:17 AM on Mar. 28, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN